Alert archive / Florida / High Surf Advisories in 2007
High Surf Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at May 25, 2007, 11:10 AM EDT for Volusia County, Florida. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 11:10 AM EDT (15:10 UTC)
- Expired
- May 25, 2007, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 251510 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT FRI MAY 25 2007 ...ROUGH POUNDING SURF EXPECTED AT THE BEACHES TODAY... FLZ047-054-059-064-141-147-252300- /O.NEW.KMLB.SU.Y.0003.070525T1510Z-070525T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 1110 AM EDT FRI MAY 25 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. LATEST REPORTS FROM LOCAL BEACH CONTACTS INDICATE BREAKING WAVES IN THE SURF ZONE HAVE BUILT TO AS HIGH AS 6 FEET. OFFSHORE BUOYS SHOW LARGE WAVES AS HIGH AS 10 FEET AWAY FROM THE COAST...WITH STEADY EAST TO NORTHEAST WINDS AROUND 20 KNOTS. THIS WILL CONTINUE TO GENERATE ROUGH POUNDING SURF...AND MINOR BEACH EROSION AT THE TIME OF HIGH TIDE DURING THE MID TO LATE AFTERNOON. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. ENTERING THE WATER IS NOT ADVISED. $$ CRISTALDI
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at May 25, 11:05 AM EDT, 5 minutes earlier.
Area forecast discussion, May 25, 11:05 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 AM EDT FRI MAY 25 2007
.DISCUSSION...
MORNING SOUNDINGS SHOW A NEARLY SATURATED H90-H75 LYR AT KXMR...AND
A FULLY SATURATED H100-H70 LYR AT KMFL. AIRMASS SLIGHTLY DRIER AT
KJAX/KTBW WITH PW VALUES AOB 1.0. STRONG ERLY FLOW THRU H50
CONTINUES TO DOMINATE THE PENINSULA AND WILL ADVECT A POCKET OF
ENHANCED H100-H70 MOISTURE FROM THE ATLANTIC ACROSS THE NRN CWA.
THE ERLY FLOW HAS BEEN STRONG ENOUGH TO PUSH THE SHRAS WELL
INLAND...ALBEIT THE COVERATE IS ISOLD.
ALSO OF CONCERN IS THE POSSIBLITY OF SFC WINDS MEETING LAKE WIND
ADVISORY CRITERIA. CONDITIONS ARE NOT THERE YET...BUT THE USAF
915HZ SOUNDER SHOWS SOLID 20-25KT WINDS THRU 5KFT AND WINDS AT
BUOY009/010 HAVE BEEN HOVERING 20KTS FOR THE LAST SEVERAL HRS WITH
GUST TO 25KTS. BOTH OF THESE MEET THE LOW END CRITERIA FOR A LAKE
WIND ADVIOSRY...WILL GO AHEAD AND ISSUE ONE FOR ALL COUNTIES.
COASTAL HAZARDS...SEAS AT BUOY009 ARE BORDERLINE FOR A HIGH SURF
ADVISORY. HOWEVER...THE LCL PGRAD IS CAPABLE OF SUPPORTING 20-25KT
WINDS...WHILE AND THE WAVE PERIODS HAVE SHOWN AN INCREASING TREND
OVER THE PAST 12HRS. THIS COULD VERY WELL PUSH SEAS INTO THE HIGH
SURF CATEGORY. ADD IN THE HOLIDAY WEEKEND AS WELL AS A BUILDING
TIDE THRU 400PM...AND A HIGH SURF ADVISORY SEEMS A WISE CHOICE.
&&
.AVIATION...
SFC/BNDRY LYR WNDS INCRSG FM THE E WITH SFC G25KTS...CONT THRU 00Z.
N OF KMCO AREAS CIGS AOA FL050...ISOLD -SHRA ALONG THE COAST N OF
KXMR WITH CIGS NR FL035.
&&
.MARINE...
FRESH TO STRONG ERLY BREEZE WILL MAINTAIN SCA CONDITIONS AREAWIDE
THRU THE DAY...NO SIG CHANGES NECESSARY.
&&
.FIRE WEATHER...
GUSTY EAST WINDS AND HIGH DISPERSION RATES WILL PREVAIL TODAY. SMALL
POCKETS OF <35% RH WERE NOTED OVER ORANGE AND NRN LAKE COUNTIES
YESTERDAY...AND WITH SLIGHTLY LOWER DEWPOINTS OVER THE AREA THIS
MORNING...RFW CONDTIONS COULD DEVELOP OVER THE INTERIOR. WILL
MONITOR FOR THE POSSIBILITY OF A SHORT-FUSED RFW.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
BREVARD-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR COASTAL WATERS
FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-WATERS FROM
COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS
FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDIHazardous weather outlook, May 25, 4:57 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 457 AM EDT FRI MAY 25 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 252000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 457 AM EDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... STRONG HIGH PRESSURE ALONG THE CAROLINA COAST WILL GRADUALLY WEAKEN BUT EAST WINDS WILL STILL BE GUSTY AGAIN TODAY TO AROUND 25 MPH. ...COASTAL FLOOD IMPACT... ROUGH AND DANGEROUS SURF WILL EXIST AGAIN TODAY AT THE BEACHES...WITH CONDITIONS LIKELY BEING A LITTLE WORSE THAN THURSDAY. MINOR BEACH EROSION IS POSSIBLE NEAR HIGH TIDE. ...RIP CURRENT IMPACT... BREAKERS SHOULD BE A LITTLE HIGHER THAN THURSDAY. THEY CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING CAUGHT IN A SEAWARD FLOWING RIP CURRENT. ONLY ENTER THE OCEAN NEAR A LIFEGUARD. ...WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS WILL CONTINUE WITH EAST WINDS AROUND 20 KNOTS AND SEAS 7 TO 10 FEET. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT... BUT GUSTY EAST WINDS AND DRY VEGETATION WILL PROMOTE A THREAT FOR RAPID SPREAD OF EXISTING OR NEW FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY EAST WINDS WILL BE SLOW TO WEAKEN OVER THE HOLIDAY WEEKEND AND HAZARDOUS SEAS WILL CONTINUE. DANGEROUS SURF AND STRONG RIP CURRENTS WILL CONTINUE THROUGH EARLY NEXT WEEK. IF PLANNING A TRIP TO THE BEACH...HEED THE ADVICE OF THE BEACH PATROL AND STAY WITHIN SIGHT OF A LIFEGUARD. IF NO LIFEGUARD IS ON DUTY...DO NOT WADE INTO THE WATER ABOVE YOUR KNEES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:13 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 8 hr |
Nearby
High Surf Advisories in Florida, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.